MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NATURAL KNEE NONPOROUS STEMMED TIBIAL BASEPLATE SIZE 1; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NATURAL KNEE NONPOROUS STEMMED TIBIAL BASEPLATE SIZE 1; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 : 00541401402 - gender solutions female (gsf) femoral component nonporous size 1, right - 64231690.00542802109 - articular surface ultracongruent size 1 2 right 9 mm height - 64145945.00542000800 - all poly patella size 0 8 mm thickness - 64212622.00111314001 - palacos rg 1x40 single - 86444599.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial right total knee arthroplasty.Approximately one year post-op, the patient was experienced ongoing quadricep muscle weakness and atrophy, pain, stiffness, limited range of motion, and instability.The patient underwent additional courses of physical therapy without relief.Subsequently, the patient was revised.The intra-op tissue sample displayed fibroconnective tissue and reactive synovium with fibrosis.All components were revised except the patella.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No devices or photographs of devices were received; therefore, the condition of the components is unknown.Photograph of patient's swollen knee was provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Primary operative notes suggest no intraoperative complications.Office notes post-surgery state patient has pain, swelling, stiffness and range of motion issues.Patient has sense of instability due to the weakness during ambulation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NATURAL KNEE NONPOROUS STEMMED TIBIAL BASEPLATE SIZE 1
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19575474
Report Number0001822565-2024-02081
Device Sequence Number3980218
Product Code JWH
UDI-Device Identifier00889024258730
UDI-Public(01)00889024258730(17)270331(10)63943727
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number630701210
Device Lot Number63943727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight69 KG